I was in the hospital…..

Sunday I went to the ER because I was having stroke like symptoms (slurred speech, droopy lips on the right side, headache, nausea). I was ok, but my poor husband was so worried. He didn’t know if he was going to loose me or not. Just before I took cat naps in the hospital he was tell me he loved me. He cried several times.
I have been taking Abilify for my Bipolar Disorder. I was taking samples from the doctor for 3 weeks and was running out. He wrote an Rx and when I went to pick it up they told me it was going to be $45! We can’t afford that! Our co-pay is $5 for generic meds. Since Abilify is so new, there isn’t a generic for it yet. So….I called my psych doc and he gave me an Rx for Risperdal (Risperdone). Turns out that ‘mixing’ the two (I had abilify in my system from the night before and the next night I took the Risperdal only) causes hypersensitivity to the side effects. It is very rare what happened to me.

Severe allergic reactions (rash; hives; itching; difficulty breathing or swallowing; tightness in the chest; swelling of the mouth, face, lips, or tongue; unusual hoarseness); abnormal thoughts; confusion; drooling; fainting; fast or irregular heartbeat; fever, chills, or persistent sore throat; inability to control urination; increased sweating; new or worsening mental or mood changes (eg, aggression, agitation, depression, severe anxiety); seizures; severe dizziness; stiff or rigid muscles; suicidal thoughts or attempts; symptoms of high blood sugar (eg, increased thirst, hunger, or urination; unusual weakness); tremor; trouble concentrating, speaking, or swallowing; trouble sitting still; trouble walking or standing;  (eg, arm or leg movements, twitching of the face or tongue, jerking or twisting); unusual bruising; vision changes.

So, it turns out I am alergic to Risperdal. The black bolded is what I was experiencing. fun stuff huh?
The red bolded concerns me. This is supposed to be a medication to HELP bipolar people. How can this side effect be good for BP patients?
Anyway, I’m glad I’m OK. My hubby is glad that I’m OK. and I’m glad to be back to blogging!
Advertisements

3 Comments to “I was in the hospital…..”

  1. Diva-Yes it was very scary! I called my psych doc and he was like "tere is very rare that it happens" like he didn't believe it was a severe reaction.When I was on the Abilify it worked WONDERS for my moods. Once that is stable we are going to work on meds for the ADHD.

  2. Diva- forgot to comment. I hope your bloodowrk comes out OK. I'll pray for you and the doctors.

  3. Stopping by from FFF and I am now a follower. I too have bipolar disorder and used to be on abilify. The meds that worked best for me were Prozac in the morning and Seroquel at night. Maybe this would be an option for you?http://acuppycakelife.blogspot.com

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: